Giant Cell Arteritis
Hi everyone, I was diagnosed with Giant Cell Arteritis (Temporal Arteritis) in May 2020 and have been on steroids since, trying to reduce which I thought was working but in June 2021 my CRP and ESR had increased, short sharp high course of steroids did not help so I have just started on Methotrexate as well as the steroids which has really made me feel low. Only 2nd week on it so cannot say what side effects might be but felt queasy the day after I took it this week. The consultant said I could recover from GCA but I’m doubtful now. I’m 61 and lost my husband to Pancreatic Cancer in 2017, I don’t want to worry my daughters but know they worry about me. I suppose I am lucky I was diagnosed during lockdown and have had good communication with the hospital. Sorry if this has turned into a rant, I know I am more fortunate than some. Just feel sad.
Hi @Jakkles welcome to the Online Community, good to have you here.
I understand that you have a diagnosis of Giant Cell Arteritis which is being treated with methotrexate and steroids.
There are indeed side-effects that some experience from taking methotrexate, and feeling sick is definitely one of them! We have a great website with information on this medication that you might find useful:
Steroids are the first-line treatment to get Giant Cell Arteritis under control and prevent any serious complications. You can read more about this and some help on managing the symptoms here:
Do let us know how you are getting on, ask questions and join in across the Community, you will be most welcome.
All best wishes
Thanks, I had a blood test last week which was really good, my inflammatory markers were down to the lowest they have been since diagnosis. I am feeling queasy on the day after I take Methotrexate but hope it eases over time. I’m reducing the steroids as instructed by the hospital.0
I noticed your comment and had to get in touch, I hope you are keeping well and things are going ok. My mum got diagnosed with GCA in early May, she’s been on a strong steroid too and the effects are hard. I understand that your daughters will be worried but definitely chat to them, I’m so glad my mum opened up about everything and her concerns, they will want to support you through that!
I obviously don’t have any advice but glad I have found here and will help mum set up an account too for some advice and support.
Mum is 70 and pretty fit, she dotes on her grandchildren, is the best cook and is great in the garden…. My best friend too so it’s reassuring to find somewhere where she can come and experience share.
I hope you are keeping well and have a lovely weekend.
Welcome to the online community glad you have found us and posting on behalf of your Mum who is very welcome to join our community forums to chat about her condition if you look at the links given to @Jakkles that is the sort of advice we give as moderators,The forums are also very helpful and understanding as everyone has some form of arthritis and know what you and your Mum are going through.Maybe you could try and ask your Mum if she could with your help chat to others.
Please keep in touch and tell us how you get on.
All the best Christine0
My steroids will be down to 15 m in December ,and lower still for 2 years . Do feel awful but strife on to keep on top of weight as sugar levels are on the rise. Just need advice apart from diet and excersise0
- 8.8K All Categories
- 1.4K Welcome
- 4.5K Say Hello
- 16 How to use your online community
- 30 Help, Guidelines and Get in Touch
- 39.8K Our Community
- 3.4K Living with arthritis
- 12 Hints and Tips
- 198 Work and financial support
- 374 Young people's community
- 7 Parents of Children with Arthritis
- 32 My Triumphs
- 121 Let's Move
- 13 Sports and Hobbies
- 5 Food and Diet
- 254 Coronavirus (COVID-19)
- 28 Feedback and ideas
- 618 Chat to our Helpline Team
- 311 Chat and News
- 27 Val's Cafe
- 249 Chit chat
- 11 News
- 4 Tails From The Cafe